Alert archive / Idaho / Tornado Warnings in 2020

Tornado Warning 1, NWS Pocatello, ID

April 30, 2020Cassia County, Idaho

NWS Pocatello, ID issued this tornado warning at Apr 30, 2020, 1:46 PM MDT for Cassia County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2020, 1:46 PM MDT (19:46 UTC)
Expired
Apr 30, 2020, 2:30 PM MDT
In force
44 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Cassia County, ID

The radar

The Pocatello radar (KSFX), 147 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 7.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2020-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2020-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

471 
WFUS55 KPIH 301946
TORPIH
IDC031-302030-
/O.NEW.KPIH.TO.W.0001.200430T1946Z-200430T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pocatello ID
146 PM MDT Thu Apr 30 2020

The National Weather Service in Pocatello has issued a

* Tornado Warning for...
  Southern Cassia County in southeastern Idaho...

* Until 230 PM MDT.
    
* At 146 PM MDT, a severe thunderstorm capable of producing a tornado
  was located near Oakley Reservoir, moving east at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Oakley Reservoir around 150 PM MDT.
  Oakley around 155 PM MDT.
  Almo around 205 PM MDT.
  Elba around 215 PM MDT.
  Malta around 230 PM MDT.

Other locations impacted by this tornadic thunderstorm include
Bostetter Ranger Station, Mt Harrison, City Of Rocks, Idahome and
Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This Tornado Warning replaces the Severe Thunderstorm Warning issued
for the same area.

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4200 11428 4218 11428 4248 11330 4203 11316
      4199 11395
TIME...MOT...LOC 1946Z 252DEG 44KT 4211 11398 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Messick
2 follow-up statements
197 
WWUS55 KPIH 302005
SVSPIH

Severe Weather Statement
National Weather Service Pocatello ID
205 PM MDT Thu Apr 30 2020

IDC031-302030-
/O.CON.KPIH.TO.W.0001.000000T0000Z-200430T2030Z/
Cassia ID-
205 PM MDT Thu Apr 30 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM MDT FOR SOUTHERN
CASSIA COUNTY...
    
At 204 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Almo, or 13 miles east of Oakley Reservoir, moving
east at 50 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Elba around 215 PM MDT.
  Malta around 225 PM MDT.

Other locations impacted by this tornadic thunderstorm include
Bostetter Ranger Station, Mt Harrison, City Of Rocks, Idahome and
Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 4200 11428 4218 11428 4248 11330 4203 11316
      4199 11395
TIME...MOT...LOC 2004Z 252DEG 44KT 4217 11368 

TORNADO...RADAR INDICATED
HAIL...2.00IN

$$

Messick
830 
WWUS55 KPIH 302007
SVSPIH

Severe Weather Statement
National Weather Service Pocatello ID
207 PM MDT Thu Apr 30 2020

IDC031-302030-
/O.CON.KPIH.TO.W.0001.000000T0000Z-200430T2030Z/
Cassia ID-
207 PM MDT Thu Apr 30 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM MDT FOR SOUTHERN
CASSIA COUNTY...
    
At 207 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Almo, or 14 miles east of Oakley Reservoir, moving
east at 50 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Elba around 215 PM MDT.
  Malta around 225 PM MDT.

Other locations impacted by this tornadic thunderstorm include
Bostetter Ranger Station, Mt Harrison, City Of Rocks, Idahome and
Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 4200 11428 4218 11428 4248 11330 4203 11316
      4199 11395
TIME...MOT...LOC 2007Z 252DEG 44KT 4218 11365 

TORNADO...RADAR INDICATED
HAIL...2.00IN

$$

Messick

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:39 AM MDT, 10 hours 7 minutes earlier.

Area forecast discussion, Apr 30, 3:39 AM MDT, 10 hours 7 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
339 AM MDT Thu Apr 30 2020

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING WITH POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL...

.SHORT TERM...TODAY THOUGH SATURDAY NIGHT...

OVERVIEW AND SUMMARY: A shortwave trough is expected to approach SE
Idaho today, w/ a cold front crossing the area this eve/tonight.
Showers w/ embedded t-storms are already in progress across much of
the CWA early this AM, and while these are not expected to be
severe, this activity is important as it may affect how much we
destabilize this afternoon when we remain concerned about the
potential for severe t-storms. While not everyone will see severe
wx, and there still some question regarding destabilization,
isolated to sct severe storms will be poss between 2 PM-9 PM across
all of SE Idaho, with the greatest threats damaging winds, large
hail, and lightning. We continue enhanced wording for large hail and
damaging winds in the forecast grids. Read on for the gory details.

STORM MODE AND DAMAGING WIND THREAT: To evaluate the model-forecast
state of the atmosphere this afternoon, we ran RAP/NAM point
soundings for Burley, Pocatello, Idaho Falls, Montpelier, and
Stanley, and compared parameters off these soundings to HREF/SREF.
MUCAPE (instability, in this case sfc-based) is progged to increase
to 800-1400 J/kg per a RAP/HREF/SREF consensus, w/ higher values
exceeding 1400 J/kg on the NAM. This is plenty to support robust
updrafts, but more concerning is the forecast presence of 35-45kts
of effective bulk wind shear, and 40-50kts of deep-layer 0-6km
shear. Shear is an ingredient that we are often lacking during our
strong t-storm days here in SE Idaho. It serves to organize storms,
allow their updrafts to rotate, and increase storm longevity. This
shear regime is favorable for organized multi-cells and line
segments, and may also support a few supercells, likely high-based
as the lowest levels may be a bit dry. Cold air aloft with strong
lapse rates (0-3km 8.0-9.5 C/km and 500-700mb 7.0-8.0 C/km) also
support an unstable environ with efficient mixing/downward transport
potential. Comparing these parameters to our severe wx checklists
suggests a messy but pseudo-wet-microburst environ (messy b/c the
low levels are dry with weak "inverted-V" soundings), w/ potential
for damaging winds of 60-70 MPH in the strongest cells. DCAPE is
lacking, but this is really the only limiting factor.

LARGE HAIL THREAT: MUCAPE of 500+ J/kg and eff bulk shear of about
30+ kts are supportive of severe-criteria hail over 1 inch diameter,
and we are blowing both parameters out of the water across all model
guidance, with soundings also projecting some decent CAPE in the -10
to -30 degC hail growth zone. If we achieve strong heating and the
higher NAM instability verifies, MUCAPE and large hail parameters
suggest half dollar to golf ball size stones are possible in the
strongest/tallest updrafts and any supercells. Given our elevation
and low freezing levels here in Idaho compared to east of the
Rockies, storms tend to have no problem producing hail here on even
a marginal day. At least small hail is likely from any stronger core.

TORNADO THREAT: Raw eff bulk shear, storm relative helicity (SRH),
and instability are borderline/marginal for a low-end threat of an
isolated tornado. However, most of the wind shear is speed-shear,
with a noticeable lack of turning of the winds in the lowest levels
and weak 0-1km SRH. LCLs will also be a tad high. These are
significant limiting factors, and thus a tornado seems unlikely. A
very isolated threat may exist as we head toward eve and shear
increases, particularly with any supercells or storms that engage in
just the right terrain interactions (as an illustrative example, if
a S downslope wind off the mntns near Pocatello were to occur under
a W flow coming up the Snake Plain, this would back sfc winds,
increase low-level turning, and improve hodograph presentation.)

WHAT COULD GO WRONG: We continue to think degree of afternoon
instability will make or break this forecast. AM shower activity and
associated cloud cover will tend to cool the lower atmosphere and
inhibit the early hours of peak heating. So, exactly how quickly
will AM showers move out, and how much clearing/sunshine will we see
break out during the late AM/early afternoon? This is the GOLDEN
question. If widespread cloud cover holds, expect a much more
isolated severe wx threat. If lots of sunshine breaks out, we will
be looking at a more substantial severe wx threat. Looking at trends
compared to 24 hours ago, high-res guidance has trended MAYBE an
hour or so faster with the AM shower activity moving through, and
the NBM/HREF cloud/sky products have nudged SLIGHTLY more optimistic
on clearing/destabilization.

TIMING: Using a consensus of HREF ensemble members and RAP simulated
reflectivity (which all showed good general agreement), we can't
rule out an isolated t-storm developing between noon and 2 PM,
especially across the ern Magic Valley/Cassia County up into the
Central Mntns, but the best window for t-storms and possible severe
wx will be 2 PM-9 PM, with perhaps a lingering storm in the along
the WY border after 9 PM. There may be an uptick in overall severe
wx potential after 4 PM as best sfc heating/destabilization is
realized, and as deep-layer shear starts to increase a bit toward
eve. Overall confidence in forecast timing is high.

NON-THUNDERSTORM WINDS: Outside of any storms, synoptic 700mb winds
are projected to reach 30-40kts on the GFS, and 25-30kts on the
ECMWF, this afternoon/eve. Local experience tells us that those
steep 850-700mb lapse rates of 8.0-9.5 C/km should allow most of
that flow to mix down to the sfc, esp if clearing occurs. We again
used a composite blend of 80-95% of the NBM/MAV/MET in the forecast,
taking advantage of the MAV/MET skill in capturing our stronger
Snake Plain wind events. Values are sub-Wind Advisory, and are
BORDERLINE for a Lake Wind Advisory for American Falls Res. Given
some continued uncertainty regarding afternoon clearing and the
greater focus on the severe wx threat/messaging, have opted to not
issue a Lake Wind Advisory at this time. Pockets of blowing dust
resulting in reduced visibility can't completely be ruled out in the
normal trouble spots (I86 between American Falls and Pocatello, I-15
near Fort Hall, I-15 between Idaho Falls and Roberts), but those
potential morning showers and sub-advisory wind magnitudes may keep
this risk very limited.

FRIDAY AND SATURDAY: Some weak but "dirty" ridging is expected Fri
and Sat post-front, with some very subtle/weak disturbances cutting
under the ridge (discernible in 500mb height analysis) perhaps
triggering some isolated to scattered showers/t-storms. This
activity appears to be maximized over the mntns, and during the
diurnally favorable afternoon periods both days, with predominantly
dry conditions otherwise expected. Took NBM guidance and
broadbrushed PoPs over some wider real-estate in line with high-res
guidance. Severe wx is not expected either day. High temps look to
cool back off into the 60s to low 70s. - KSmith

.LONG TERM...SUNDAY THROUGH NEXT THURSDAY..
Sunday continues to look unsettled across Eastern Idaho, allowing
for decent chances for showers and thunderstorms. A cold front
continues to be forecast for late Sunday into Monday with a re-
enforcing boundary forecast for Monday; keeping the area wet and
with persistent chances for showers and storms. Temperatures will
drop quite a bit behind the passage of the boundary Monday. High
pressure gradually builds over our area mid- week with a more fair
weather condition forecast. Tuesday and Wednesday morning
continue to look like probable frost or freeze mornings for
portions of the Snake River Plain / growing zones with
temperatures right in the upper 20s to low 30s. - ND

&&

.AVIATION...
Various concerns today resulting from convective activity. Light
showers and possible thunderstorm activity is forecast for the
morning hours; therefore a prominent VFR forecast will persist.
Winds will start to increase late morning for most sites with
gusty conditions independent of any thunderstorm activity.
Thunderstorm potentials begin to increase early afternoon at BYI,
PIH then spread eastward to IDA, DIJ mid afternoon followed by
another wave to all sites late afternoon to early evening. All of
these thunderstorms will be capable of severe standards; gusts to
60 mph or more, hail lowered VIS and lowered CIG. Have added TEMPO
groups for most locations to account for this possibility. - ND

&&

.HYDROLOGY...
Blackfoot River trend on a slow decrease even with the warmer
temperatures, so dropped the Advisory. Willow Creek had dropped
below any thresholds of concern but was undergoing a significant
bounce with a steep upward trajectory back to flood stage, so
continued the Warning there. Believe that steep fluctuations may
continue there as the temperatures remain warm and upcoming
precipitation may play into those trends as well. Therefore kept
the flood warning in place. Otherwise, there are signs that
agricultural concerns are beginning to move water into the
canal/irrigation system so this may play into upcoming gage trends
and remaining snowpack. - DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.

&&

In the hours before

Special weather statement, Apr 30, 11:58 AM MDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1158 AM MDT Thu Apr 30 2020

IDZ053-054-057>060-062>065-301930-
Franklin/Eastern Oneida Region ID-Big Hole Mountains ID-
Upper Snake River Plain ID-Bear River Range ID-
Marsh and Arbon Highlands ID-Teton Valley ID-Caribou Range ID-
Raft River Region ID-Blackfoot Mountains ID-
Lower Snake River Plain ID-
1158 AM MDT Thu Apr 30 2020

...Showers and Thunderstorms Moving through Southeast Highlands...

At 1156 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Ririe Reservoir to near
Fort Hall Townsite to near Rockland to 7 miles northeast of Juniper.
Movement was northeast at 40 mph.

Small hail and winds in excess up to 30 mph will be possible with
these storms.

Locations impacted include...
Pocatello, Malad, McCammon, Lava Hot Springs, Swan Valley, Blackfoot
Reservoir, Swanlake, Chesterfield Reservoir, Chubbuck, Grace, Inkom,
Downey, Arimo, Irwin, Holbrook Summit, Fort Hall Putnam Lodge,
Pleasantview, Fort Hall Bannock Peak, Portneuf Gap and Fort Hall
Mount Putnam.

LAT...LON 4202 11285 4261 11279 4301 11238 4358 11157
      4364 11110 4321 11143 4230 11178
TIME...MOT...LOC 1756Z 226DEG 52KT 4357 11161 4300 11241 4260 11281
4208 11287

Messick
Special weather statement, Apr 30, 11:59 AM MDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1159 AM MDT Thu Apr 30 2020

IDZ053-054-057>060-062>065-301930-
Franklin/Eastern Oneida Region ID-Big Hole Mountains ID-
Upper Snake River Plain ID-Bear River Range ID-
Marsh and Arbon Highlands ID-Teton Valley ID-Caribou Range ID-
Raft River Region ID-Blackfoot Mountains ID-
Lower Snake River Plain ID-
1159 AM MDT Thu Apr 30 2020

...SHOWERS AND THUNDERSTORMS MOVING THROUGH SOUTHEAST HIGHLANDS...

At 1157 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Ririe Reservoir to near
Fort Hall Townsite to near Rockland to 7 miles northeast of Juniper.
Movement was northeast at 60 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Pocatello, Malad, McCammon, Lava Hot Springs, Swan Valley, Blackfoot
Reservoir, Swanlake, Chesterfield Reservoir, Chubbuck, Grace, Inkom,
Downey, Arimo, Irwin, Holbrook Summit, Fort Hall Putnam Lodge,
Pleasantview, Fort Hall Bannock Peak, Portneuf Gap and Fort Hall
Mount Putnam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or Bear Lake, Move to safe shelter now! Do not be caught on or
near the water. Gusty winds and choppy waves are likely.

&&

LAT...LON 4202 11285 4261 11279 4301 11238 4358 11157
      4364 11110 4321 11143 4230 11178
TIME...MOT...LOC 1757Z 226DEG 52KT 4357 11161 4300 11241 4260 11281
4208 11287

Messick
Special weather statement, Apr 30, 11:59 AM MDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1159 AM MDT Thu Apr 30 2020

IDZ053-054-057>060-062>065-301930-
Franklin/Eastern Oneida Region ID-Big Hole Mountains ID-
Upper Snake River Plain ID-Bear River Range ID-
Marsh and Arbon Highlands ID-Teton Valley ID-Caribou Range ID-
Raft River Region ID-Blackfoot Mountains ID-
Lower Snake River Plain ID-
1159 AM MDT Thu Apr 30 2020

...SHOWERS AND THUNDERSTORMS MOVING THROUGH SOUTHEAST HIGHLANDS...

At 1157 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Ririe Reservoir to near
Fort Hall Townsite to near Rockland to 7 miles northeast of Juniper.
Movement was northeast at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Pocatello, Malad, McCammon, Lava Hot Springs, Swan Valley, Blackfoot
Reservoir, Swanlake, Chesterfield Reservoir, Chubbuck, Grace, Inkom,
Downey, Arimo, Irwin, Holbrook Summit, Fort Hall Putnam Lodge,
Pleasantview, Fort Hall Bannock Peak, Portneuf Gap and Fort Hall
Mount Putnam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or Bear Lake, Move to safe shelter now! Do not be caught on or
near the water. Gusty winds and choppy waves are likely.

&&

LAT...LON 4202 11285 4261 11279 4301 11238 4358 11157
      4364 11110 4321 11143 4230 11178
TIME...MOT...LOC 1757Z 226DEG 52KT 4357 11161 4300 11241 4260 11281
4208 11287

Messick
Special weather statement, Apr 30, 12:23 PM MDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1223 PM MDT Thu Apr 30 2020

IDZ068>070-073>075-302000-
Challis/Pahsimeroi Valleys ID-Lost River Range ID-
Wood River Foothills ID-Sun Valley Region ID-
Big Lost Highlands/Copper Basin ID-Lost River Valleys ID-
1223 PM MDT Thu Apr 30 2020

...THUNDERSTORM MOVING THROUGH CUSTER COUNTY...

At 1222 PM MDT, Doppler radar was tracking a strong thunderstorm over
Sun Valley, moving northeast at 25 mph.

Hail up to half an inch in diameter and wind up to 30 mph will be
possible with this storm.

Locations impacted include...
Ketchum, Sun Valley, Mackay, Mackay Reservoir, Chilly Barton Flat,
Copper Basin Airport, Mt Borah and Twin Bridges Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pocatello.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4351 11425 4372 11448 4422 11388 4390 11344
TIME...MOT...LOC 1822Z 230DEG 20KT 4369 11430

Messick
Special weather statement, Apr 30, 1:32 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Pocatello ID
132 PM MDT Thu Apr 30 2020

IDZ052-067>069-302100-
Arco/Mud Lake Desert ID-Lost River Range ID-
Beaverhead/Lemhi Highlands ID-Lost River Valleys ID-
132 PM MDT Thu Apr 30 2020

...THUNDERSTORMS MOVING THROUGH NORTHWESTERN JEFFERSON...
NORTHEASTERN BUTTE AND SOUTHWESTERN CLARK COUNTIES UNTIL 300 PM
MDT...

At 132 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Darlington, or 19 miles east of Mackay, moving
east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Northwest Inl and Lone Pine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4388 11259 4376 11326 4402 11337 4423 11290
      4423 11282 4427 11281 4430 11274
TIME...MOT...LOC 1932Z 251DEG 14KT 4396 11323

Messick

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 11:58 AM MDTSpecial Weather StatementPIHBannock, Bonneville, Oneida92 min
Apr 30, 11:59 AM MDTSpecial Weather StatementPIHBannock, Bonneville, Oneida91 min
Apr 30, 12:23 PM MDTSpecial Weather StatementPIHCuster97 min
Apr 30, 1:22 PM MDTSevere Thunderstorm WarningPIHCassia53 min
Apr 30, 1:32 PM MDTSpecial Weather StatementPIHButte88 min
Apr 30, 1:50 PM MDTSpecial Weather StatementPIHFremont85 min
Apr 30, 2:27 PM MDTTornado WarningPIHCassia, Oneida, Power48 min
Apr 30, 2:55 PM MDTTornado WarningPIHFranklin, Oneida50 min
Apr 30, 3:37 PM MDTSpecial Weather StatementPIHLincoln53 min
Apr 30, 3:44 PM MDTSevere Thunderstorm WarningPIHFranklin, Oneida46 min
Apr 30, 3:57 PM MDTSevere Thunderstorm WarningPIHLincoln48 min
Apr 30, 4:09 PM MDTTornado WarningPIHLincoln20 min
Apr 30, 4:29 PM MDTSpecial Weather StatementPIHFranklin91 min
Apr 30, 4:29 PM MDTSevere Thunderstorm WarningPIHBlaine, Lincoln46 min
Apr 30, 4:39 PM MDTSevere Thunderstorm WarningPIHBlaine, Lincoln, Minidoka, Power51 min
Apr 30, 4:47 PM MDTSevere Thunderstorm WarningPIHClark28 min
Apr 30, 5:01 PM MDTSpecial Weather StatementPIHButte44 min
Apr 30, 5:16 PM MDTSpecial Weather StatementPIHClark44 min
Apr 30, 5:17 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Blaine, Power43 min
Apr 30, 5:17 PM MDTSevere Thunderstorm WarningPIHBlaine, Cassia, Minidoka, Power43 min
Apr 30, 5:46 PM MDTSevere Thunderstorm WarningPIHBingham, Butte, Clark, Custer, Jefferson44 min
Apr 30, 5:55 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville50 min
Apr 30, 5:59 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Blaine, Cassia, Power46 min

Nearby

Tornado Warnings in Idaho, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.